Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Did Accutane for treating acne. Red marks on face. Advised to take ipl fractional laser resurfacing. Need opinion?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 1982
Answered : 2827 Questions
Question
Hello, starting a fresh new post.

So I did Accutane and it helped my acne. Then I decided to get rite of my scarring, redness, and red marks on my face. So my derm said ipl fractional laser resurfacing non ablative. So I did one treatment of that 1 month ago. It made me breakout badly first 3 weeks. Then started looking better, improvement on scarring as well. Now I went to derm today and I got done another laser treatment of what I got last time of 1 pass on each side, then another pass on higher level. So this time my face was really warm and red. I uploaded 2 pictures of my face today. Also have 2 breakouts on the one side lower face. But im just wondering what your opinion is on the laser and how my face looks. And how many more treatments I will need.

Thanks.
Posted Sun, 10 Nov 2013 in Skin Hair and Nails
 
 
Answered by Dr. Ilyas Patel 7 hours later
Brief Answer:
Acne vulgaris is a chronic and relapsing disease.

Detailed Answer:
Hi,

It seems that you have active acne vulgaris lesions.

You have undergone laser therapy for scars.

But, I do not recommend laser therapy at present.

Your acne lesions should be under control.

But, you have acne off and on.

Take medical therapy under supervision of dermatologist. You can try the following after consultation with a dermatologist:

-Azithromycine 500 mg daily for one month,then three tab per week for 6 months.

-Take isotretinoin 5 mg daily for long time.

-Apply clindamycine gel on active lesions.

After total control, you may go for dermabrasion, chemical peeling or laser resurfacing.

Acne vulgaris is a multifactorial disease.

Stress, sun exposure, oily food, sleeplessness, drugs like steroid, iodine, isonex..etc may exacerbate the lesions.

Find out affecting factor and remove it for long time remmission.

At present your skin is erythematous, so keep the skin covered and apply antibiotic like nadifloxacin cream.

I hope you got my answer.

Still, any query ,you are welcome.

Thanks.

Dr. Ilyas Patel MD

Above answer was peer-reviewed by
 
Follow-up: Did Accutane for treating acne. Red marks on face. Advised to take ipl fractional laser resurfacing. Need opinion? 7 hours later
Ok my acne is fine. I was on accutane so if I do get a few pimples they only last a day or two. So it's under control. Today my skin is clear. I just had my second laser treatment and I want your advice on it and if I should continue according to my pictures I uploaded.
 
 
Answered by Dr. Ilyas Patel 3 hours later
Brief Answer:
Laser may reduce scars, but not acne.

Detailed Answer:
Hi,

As I said previously, first acne should be controlled. And keep the skin free of acne for few months.

Then if you feel that you have scars, you may go for laser.

I can see few active acne lesions on your face.

Do not hesitate to cure scars.

If acne will continue,scars will follow.

I hope you may understand my view.

In my patients having problem like you, I do not advise for laser unless long term acne free skin he has. Laser may irritate skin in patients with acne, and may produce irritant dermatitis.

Have patience and wait for total clearance and long term stoppage of acne.

After laser therapy, it is not neccessary that you will not have acne. Acne is a process and may continue for few years.

I think, you should avoid laser at present and concentrate on treatment and prevention of acne lesions.

Now I hope you got my answer.

Best wishes.

Thanks.

Dr. Ilyas Patel MD
Above answer was peer-reviewed by
 
Follow-up: Did Accutane for treating acne. Red marks on face. Advised to take ipl fractional laser resurfacing. Need opinion? 28 hours later
I will be continuing my laser treatments as my derm suggested. I like the improvement on my scars so far so its going good but slowly. Today I also broke out a little, but they will be gone soon as she said the Accutane helps for future acne to not last as long on your face then before. Which is true. But I do still break out time to time, also the laser she said can irritate my skin and cause me to breakout. But I think I will continue treatments, if you think I should or should not tell me !
Thanks.
 
 
Answered by Dr. Ilyas Patel 10 hours later
Brief Answer:
Laser might improve scars, but not acne.

Detailed Answer:
Hi,

Welcome back.

If you and your doctor are in favour of laser , go ahead.

God bless you.

Wishing you complete and long lasting recovery.

Thanks.

Dr. Ilyas Patel MD
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor